Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 228, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 13, 2007, 5:31 PM CST for Lamar County, Pickens County, Alabama. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 13, 2007, 5:31 PM CST (23:31 UTC)
- Expired
- Nov 13, 2007, 6:15 PM CST
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lamar County, AL, Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 13, 5:47 PM CST | TSTM WND DMG | 3 Nne Millport, AL | NUMEROUS TREES DOWN ON MT. PLEASANT CHURCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 132331 SVRBMX ALC075-107-140015- /O.NEW.KBMX.SV.W.0228.071113T2331Z-071114T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 531 PM CST TUE NOV 13 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF MILLPORT... NORTHWESTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 615 PM CST * AT 530 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF STAR...OR 9 MILES EAST OF COLUMBUS AFB...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STAR BY 550 PM CST... MELBORNE BY 555 PM CST... MILLPORT BY 610 PM CST... SHAW BY 615 PM CST... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3378 8824 3362 8798 3343 8803 3346 8828 TIME...MOT...LOC 2331Z 306DEG 18KT 3368 8830 $$
2 follow-up statements
000 WWUS54 KBMX 132348 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 547 PM CST TUE NOV 13 2007 ALC075-107-140015- /O.CON.KBMX.SV.W.0228.000000T0000Z-071114T0015Z/ PICKENS AL-LAMAR AL- 547 PM CST TUE NOV 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR SOUTHERN LAMAR AND NORTHWESTERN PICKENS COUNTIES... AT 543 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MELBORNE...OR ABOUT 9 MILES WEST OF MILLPORT...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LUXAPALLILA CREEK BY 605 PM CST... SHAW AND MILLPORT BY 610 PM CST... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3378 8824 3362 8798 3343 8803 3346 8828 TIME...MOT...LOC 2347Z 306DEG 18KT 3358 8821 $$
000
WWUS54 KBMX 140002
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CST TUE NOV 13 2007
ALC075-140012-
/O.CAN.KBMX.SV.W.0228.000000T0000Z-071114T0015Z/
LAMAR AL-
602 PM CST TUE NOV 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMAR COUNTY IS
CANCELLED...
LAT...LON 3353 8825 3353 8800 3350 8801 3349 8802
3346 8802 3345 8803 3343 8803 3346 8828
TIME...MOT...LOC 0002Z 306DEG 18KT 3354 8814
$$
ALC107-140015-
/O.CON.KBMX.SV.W.0228.000000T0000Z-071114T0015Z/
PICKENS AL-
602 PM CST TUE NOV 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHWESTERN PICKENS COUNTY...
AT 600 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SHAW...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHAW BY 610 PM CST...
LAT...LON 3353 8825 3353 8800 3350 8801 3349 8802
3346 8802 3345 8803 3343 8803 3346 8828
TIME...MOT...LOC 0002Z 306DEG 18KT 3354 8814
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 13, 3:49 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Nov 13, 3:49 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 349 PM CST TUE NOV 13 2007 .DISCUSSION... SOUTHEAST DIVING SHORTWAVE...CURRENTLY CROSSING THE AREA...IS SPARKING SMALL HAIL AND GUSTY WINDS PRODUCING CONVECTION. EXPECTING SHORTWAVE AND ACTIVITY TO CONTINUE ON CURRENT MOTION AND EXIT THE AREA BEFORE ROUGHLY 9 PM. DONT BE SURPRISED IF WE ISSUE ONE OR TWO SEVERE THUNDERSTORM WARNINGS AS IT CROSSES THE AREA. AFTER THIS WAVE MOVES OUT FOCUS TURNS TO WEDNESDAY AFTERNOON AND EVENING. ALL MODELS IN GOOD AGREEMENT ON SCENARIO. NOT EXPECTING GREAT INSTABILITIES AHEAD OF THE COLD FRONT...BUT ENOUGH TO SPARK ISOLATED SEVERE STORMS AHEAD OF THE FRONT. WILL HAVE TO WATCH HELICITY VALUES AS THEY WILL BE FLIRTING AT OR ABOVE THE MAGIC 150 MARK DUE TO VEERING AND INCREASING WINDS. TIMING THOUGHTS STILL REMAIN FOR MID-AFTERNOON THROUGH 8 PM. FRONT SHOULD NOT GET INTO THE AREA UNTIL 9 OR 10 PM. WITH LOSS OF DAYTIME HEATING...FRONTAL FORCING ALONE SHOULD NOT BE ENOUGH TO SUSTAIN ISOLATED SEVERE. HAVING SAID THAT...STRONG STORMS WILL BE POSSIBLE UNTIL AFTER MIDNIGHT. AREA OF HIGHEST THREAT REMAINS ALONG AND NORTH OF I-20. EXPECTING THE FRONT TO QUICKLY ACCELERATE THROUGH BY MID-MORNING ON THURSDAY. WINDS WILL INCREASE FROM THE NORTH AS GRADIENT TIGHTENS ACROSS THE AREA. A LAKE WIND ADVISORY WILL LIKELY NEED TO BE ISSUED. THESE NORTH WINDS WILL BE ISSUING IN A MUCH DRIER/COOLER AIR-MASS INTO THE AREA. AFTERNOON HIGHS FOR THURSDAY AND FRIDAY ONLY EXPECTED TO CLIMB INTO THE MID 50S TO LOWER 60S BOTH DAYS. FRIDAYS LOWS WILL DROP INTO THE LOWER 30S AREAWIDE...AND A FEW UPPER 20S NORTH. PATTERN OVER THE WEEKEND AND INTO THE FIRST OF NEXT WEEK LOOKS ALMOST IDENTICAL TO TODAY AND TOMORROWS PATTERN. CHANCE SHOWERS AND ISOLATED STORMS POSSIBLE FOR SUNDAY AND MONDAY...AND A COLD FRONT SWEEPING THROUGH ON MONDAY EVENING. TEMPS WISE...WILL SEE A GRADUAL INCREASE AS WINDS SWING AROUND TO THE SOUTH ON SATURDAY AND REMAIN PERSISTENT UNTIL FRONTAL PASSAGE. JONES/90 && .AVIATION...18Z TAF DISCUSSION. CLOUDS WILL CONTINUE TO INCREASE ACROSS CENTRAL ALABAMA TODAY. CLOUD DECK SHOULD BE AROUND 5000 FEET INTO THE AFTERNOON HOURS. RAIN AND ISOLATED THUNDERSTORM OR TWO WILL BEGIN TO APPROACH FROM THE NORTH LATER THIS AFTERNOON. KEPT VCSH MAINLY AFTER 22Z FOR EET TCL. HAVE UPDATED BHM AND ANB FOR VCTS AS THE MAIN SHORTWAVE WILL MOVE BETWEEN THE TWO LOCATIONS. COVERAGE WILL BE HIT AND MISS. AS THE MORE MOIST AIRMASS REMAINS IN PLACE TONIGHT...LOOK FOR SOME LOW CLOUDS TO DEVELOP AROUND 12Z ON WEDNESDAY ACROSS ALL SITES. DROPPED CEILING DOWN TO IFR FOR ALL SITES. 16/JRA && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 53 76 50 56 30 / 60 40 90 10 10 ANNISTON 55 75 51 58 33 / 60 30 90 20 10 BIRMINGHAM 58 77 48 57 34 / 30 40 90 10 10 TUSCALOOSA 57 80 53 60 34 / 10 40 80 10 10 CALERA 56 78 54 59 35 / 30 30 90 10 10 AUBURN 56 75 53 60 34 / 60 10 70 30 10 MONTGOMERY 56 80 56 63 34 / 20 20 70 20 10 TROY 54 78 56 63 34 / 10 10 60 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Nov 13, 4:38 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 438 PM CST TUE NOV 13 2007 ALZ011>015-017>050-142241- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 438 PM CST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS STRONG STORMS WILL BE POSSIBLE WEST OF INTERSTATE 65 AND NORTH OF INTERSTATE 20 THROUGH 9 PM. SMALL HAIL AND GUSTY WINDS WILL LIKELY ACCOMPANY THE STRONGER CELLS. AN UPPER LEVEL DISTURBANCE WILL SLIDE SOUTHEAST THROUGH CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING MAINLY ACROSS AREAS ALONG AND NORTH OF INTERSTATE 20. STRONG WINDS AND SMALL HAIL ARE THE MAIN THREATS. NO HAZARDOUS WEATHER IS EXPECTED THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KSL
In the hours before
Special weather statement, Nov 13, 2:44 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 244 PM CST TUE NOV 13 2007 ALZ014-132115- WINSTON- 244 PM CST TUE NOV 13 2007 ...SIGNIFICANT WEATHER ALERT FOR WINSTON COUNTY UNTIL 315 PM CST... AT 239 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEBBLE...OR 5 MILES EAST OF HALEYVILLE... MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ASHRIDGE. WEISS. ROCK CREEK. DOUBLE SPRINGS. WINSTON COUNTY AIRPORT. HOUSTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17/KLAWS
Local storm report, Nov 13, 2:56 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CST TUE NOV 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL HALEYVILLE 34.24N 87.62W
11/13/2007 E0.25 INCH WINSTON AL LAW ENFORCEMENT
POWERLINES REPORTED TO BE DOWN.
&&
SUNGERSpecial weather statement, Nov 13, 3:07 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 307 PM CST TUE NOV 13 2007 ALZ011-014-015-132130- MARION-WALKER-WINSTON- 307 PM CST TUE NOV 13 2007 ...SIGNIFICANT WEATHER ALERT FOR MARION...WALKER AND WINSTON COUNTIES UNTIL 330 PM CST... AT 305 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINEY GROVE...OR 11 MILES NORTH OF WINFIELD...MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PINEY GROVE. BRILLIANT. TUCKER. ELDRIDGE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17
Local storm report, Nov 13, 3:19 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CST TUE NOV 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL HALEYVILLE 34.24N 87.62W
11/13/2007 E0.25 INCH WINSTON AL LAW ENFORCEMENT
POWERLINES DOWN DUE TO BRANCHES FALLING ON LINE. WIND
SPEED ESTIMATES AROUND 30 MPH.
&&
SUNGERSpecial weather statement, Nov 13, 4:07 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 407 PM CST TUE NOV 13 2007 ALZ012-132245- LAMAR- 407 PM CST TUE NOV 13 2007 ...SIGNIFICANT WEATHER ALERT FOR LAMAR COUNTY UNTIL 445 PM CST... AT 404 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SMITHVILLE...OR 10 MILES NORTHEAST OF AMORY...MOVING SOUTHEAST AT 25 MPH. WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DETROIT. PINE SPRINGS. CREWS. BEAVERTON. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
Special weather statement, Nov 13, 5:22 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 522 PM CST TUE NOV 13 2007 ALZ012-140000- LAMAR- 522 PM CST TUE NOV 13 2007 ...SIGNIFICANT WEATHER ALERT FOR LAMAR COUNTY UNTIL 600 PM CST... AT 517 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CALEDONIA...OR 8 MILES NORTHEAST OF COLUMBUS AFB...MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... STAR. MELBORNE. MILLPORT. CODY. KENNEDY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.